What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 9, 5:40 PM CST, 20 minutes earlier.
Area forecast discussion, Jun 9, 5:40 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
640 PM CDT Tue Jun 9 2020
.UPDATE...For 00Z Aviation discussion below
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 226 PM CDT Tue Jun 9 2020
Early afternoon water vapor imagery together with radar showed the
remnants of Cristobal drifting northward along the Mississippi River
Valley. PWAT values remain high, and there has been little if any
lighting, so once can assume that tropical rain processes are in
place with this storm.
HiRes models have come into good agreement with the heaviest rain
falling from far southeast Minnesota up through north central
Wisconsin. This could mean areas near Eau Claire, Chippewa Falls,
and Ladysmith Wisconsin could see 2-3 inches of rain, with locally
higher amounts.
The surface low will track east of the forecast area, which means
cold air advection for our locations, and this really puts a limit
on any severe weather potential. The hodographs simply don't favor
cyclonically rotating storms, and the moist adiabatic profile
supports little if any CAPE. The best chance would be at the onset
of precipitation later this afternoon, but then the LCLs are fairly
high, so overall the severe threat is fairly low.
Farther west, there will be ample surface vorticity along the
approaching frontal boundary, so could see that stretched into some
updrafts as showers and thunderstorms develop. LCLs are again quite
high, so even if there are some funnel clouds reported, the chances
of an actual touchdown are low.
On Wednesday brisk northwest winds will develop as the tropical
system phases with a shortwave trough and causes the surface low to
deepen. Forecast soundings show wind gusts near 40 mph, so will have
to watch this to see if a wind advisory may be needed. A few
lingering showers are possible as well, especially across the south
near I-90. Temperatures will be seasonably cool, with afternoon
highs struggling to reach 70.
.LONG TERM...(Thursday through Tuesday)
Issued at 226 PM CDT Tue Jun 9 2020
Only changes made in the extended period was for increasing pops on
Thursday afternoon as cold air aloft together with a weak shortwave
trough should lead to rising air, clouds, and scattered shallow
convective showers. Otherwise high pressure will build over the
Great Lakes toward the end of the week. A few small chances for
showers and thunderstorms are possible early next week along a
frontal zone, but the threat for heavy rain or severe weather is
very low. Temperatures will gradually warm from the 70s later this
week to the the mid 80s next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 640 PM CDT Tue Jun 9 2020
Widespread rain from the remnants of tropical storm Cristobal will
affect eastern sites (KMSP- KRNH- KEAU) through tonight, while a
line of thunderstorms impacts sites to the west (KRWF) this
evening. MVFR conditions will prevail through the overnight hours,
with improvement to VFR occurring during the day on Wednesday.
KMSP...Moderate rain with MVFR conditions will prevail tonight,
with rain ending mid-morning Wednesday and ceilings improving to
VFR for the afternoon.
/OUTLOOK FOR KMSP/
THU...VFR. Wind NW at 15G25kts.
FRI...VFR. Wind NNE at 10-15kts.
SAT...VFR. Wind ESE at 10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Wednesday morning for WIZ015-016-
024>028.
MN...Flash Flood Watch through Wednesday morning for MNZ078.
&&
SHORT TERM...JRB
LONG TERM...JRB
AVIATION...LSHazardous weather outlook, Jun 9, 2:02 PM CST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Tue Jun 9 2020
MNZ078-085-093-WIZ016-024>028-102015-
Goodhue-Steele-Freeborn-Rusk-Pierce-Dunn-Pepin-Chippewa-
Eau Claire-
302 PM CDT Tue Jun 9 2020
This Hazardous Weather Outlook is for portions of south central
Minnesota...southeast Minnesota...northwest Wisconsin and west
central Wisconsin.
.DAY ONE...This Afternoon and Tonight.
Heavy rainfall and flooding are possible through tonight, and a
Flash Flood Watch is in effect.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a small chance for thunderstorms at times, but the threat
for severe weather or heavy rain is very low.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
MNZ041>045-047>070-073>077-082>084-091-092-WIZ014-015-023-102015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-
Martin-Faribault-Polk-Barron-St. Croix-
302 PM CDT Tue Jun 9 2020
This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota...west central Minnesota...northwest
Wisconsin and west central Wisconsin.
.DAY ONE...This Afternoon and Tonight.
A few thunderstorms are possible this evening and overnight. Some
storms may produce localized heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a small chance for thunderstorms at times, but the threat
for severe weather or heavy rain is very low.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
jrb
In the hours before
Special weather statement, Jun 9, 5:16 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
616 PM CDT Tue Jun 9 2020
MNZ056-057-064-065-092345-
Chippewa-Yellow Medicine-Kandiyohi-Renville-
616 PM CDT Tue Jun 9 2020
...SHOWERS AND/OR THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS
WILL AFFECT SOUTHEASTERN CHIPPEWA...EAST CENTRAL YELLOW MEDICINE...
NORTHWESTERN RENVILLE AND SOUTHERN KANDIYOHI COUNTIES...
At 615 PM CDT, showers and/or thunderstorms were located near
Prinsburg, or 12 miles south of Willmar. The storm is nearly
stationary.
Winds in excess of 30 mph are possible with this storm.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
Willmar, Clara City, Renville, Raymond, Sacred Heart, Prinsburg,
Pennock, Kandiyohi, Minnesota Falls, Blomkest, Svea and Willmar
Airport.
This includes the following highways...
U.S. Highway 12 between mile markers 65 and 82.
U.S. Highway 212 between mile markers 52 and 69.
U.S. Highway 71 between mile markers 108 and 127.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
Funnel clouds from this shower/thunderstorm could briefly touch down
as weak tornadoes. People in the effected area should remain inside a
sturdy structure until the shower/thunderstorm passes.
LAT...LON 4472 9555 4521 9519 4513 9484 4468 9524
TIME...MOT...LOC 2315Z 249DEG 2KT 4496 9511
BPH
Local storm report, Jun 9, 5:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FUNNEL CLOUD 3 S NEW MUNICH 45.59N 94.75W
06/09/2020 STEARNS MN PUBLIC
&&Local storm report, Jun 9, 5:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 6 N DANUBE 44.88N 95.10W
06/09/2020 RENVILLE MN PUBLIC
BRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD.
&&
JLTSpecial weather statement, Jun 9, 5:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
634 PM CDT Tue Jun 9 2020
MNZ049-057-100000-
Stearns-Kandiyohi-
634 PM CDT Tue Jun 9 2020
...SHOWERS AND/OR THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS
WILL AFFECT SOUTHWESTERN STEARNS AND NORTHERN KANDIYOHI COUNTIES...
At 633 PM CDT, showers and/or thunderstorms were located near
Belgrade, or 17 miles north of Willmar. The storm is nearly
stationary.
Winds in excess of 30 mph are possible with this storm.
Atmospheric conditions are favorable for the development of funnel
clouds, and one or more funnel clouds have been observed.
Locations impacted include...
Paynesville, New London, Spicer, Brooten, Belgrade, Green Lake,
Norway Lake, Greenwald, Elrosa, Meire Grove, Lake Henry and Sunburg.
This includes the following highways...
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 133 and 159.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
Funnel clouds from this shower/thunderstorm could briefly touch down
as weak tornadoes. People in the effected area should remain inside a
sturdy structure until the shower/thunderstorm passes.
LAT...LON 4558 9458 4533 9473 4532 9477 4526 9476
4518 9481 4532 9525 4538 9526 4542 9521
4542 9513 4548 9513 4564 9492
TIME...MOT...LOC 2333Z 224DEG 1KT 4538 9494
BPHSpecial weather statement, Jun 9, 5:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
647 PM CDT Tue Jun 9 2020
MNZ042-043-049-100015-
Morrison-Stearns-Todd-
647 PM CDT Tue Jun 9 2020
...SHOWERS AND/OR THUNDERSTORMS WITH THE POTENTIAL FOR FUNNEL CLOUDS
WILL AFFECT EASTERN TODD...NORTH CENTRAL STEARNS AND WESTERN MORRISON
COUNTIES...
At 647 PM CDT, showers and/or thunderstorms were located near
Randall, or near Little Falls. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
Little Falls, Staples, Browerville, Holdingford, Motley, Randall,
Staples Airport, Upsala, Swanville, Grey Eagle, Bowlus and Flensburg.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 108 and 154.
U.S. Highway 71 between mile markers 193 and 196.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4635 9470 4636 9467 4631 9455 4633 9441
4627 9434 4623 9440 4616 9437 4616 9413
4582 9433 4582 9435 4580 9434 4565 9450
4568 9467 4612 9490 4637 9480
TIME...MOT...LOC 2347Z 217DEG 2KT 4603 9447
BPHSpecial weather statement, Jun 9, 5:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
655 PM CDT Tue Jun 9 2020
WIC005-017-033-035-091-107-100245-
Pepin-Rusk-Dunn-Chippewa-Eau Claire-Barron-
655 PM CDT Tue Jun 9 2020
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Heavy rain will cause minor flooding in the following counties...
Pepin...Rusk...Dunn...Chippewa...Eau Claire...Barron...
* Until 945 PM CDT.
* At 645 PM CDT, Doppler radar indicated bands of heavy rain that
will cause urban and small stream flooding, moving northward over
portions of west central Wisconsin this evening. Rainfall rates
will begin to increase this evening with rates of 1 to 2 inches
per hour likely before it tapers off overnight. Overflow of water
will result in minor flooding of poor drainage locations in the
area.
Additional rainfall of 1 to 3 inches is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4537 9092 4460 9092 4460 9197 4564 9163
4563 9067 4538 9068
JLT